Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 131, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 16, 2007, 2:51 PM CDT for Boone County, Iowa. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2007, 2:51 PM CDT (19:51 UTC)
- Expired
- Jun 16, 2007, 3:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Boone County, IA
The radar
The Des Moines radar (KDMX), 45 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.9 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 197 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDMX 161951 SVRDMX IAC015-162030- /O.NEW.KDMX.SV.W.0131.070616T1951Z-070616T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 251 PM CDT SAT JUN 16 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BOONE COUNTY IN CENTRAL IOWA... * UNTIL 330 PM CDT * AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OGDEN...OR ABOUT 29 MILES SOUTH OF FORT DODGE...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BOONE BY 300 PM CDT... LAT...LON 4220 9371 4196 9371 4204 9411 4221 9413 $$ VACHALEK
2 follow-up statements
000 WWUS53 KDMX 162014 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 314 PM CDT SAT JUN 16 2007 IAC015-162030- /O.CON.KDMX.SV.W.0131.000000T0000Z-070616T2030Z/ BOONE IA- 314 PM CDT SAT JUN 16 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR NORTHERN BOONE COUNTY... AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BOONE AIRPORT...OR ABOUT 32 MILES SOUTHEAST OF FORT DODGE...MOVING EAST AT 20 MPH. LAT...LON 4220 9371 4196 9371 4204 9411 4221 9413 $$ VACHALEK
000 WWUS53 KDMX 162025 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 325 PM CDT SAT JUN 16 2007 IAC015-162035- /O.EXP.KDMX.SV.W.0131.000000T0000Z-070616T2030Z/ BOONE IA- 325 PM CDT SAT JUN 16 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BOONE COUNTY EXPIRES AT 330 PM CDT... LAT...LON 4220 9371 4196 9371 4204 9411 4221 9413 $$ VACHALEK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:25 AM CDT, 8 hours 26 minutes earlier.
Area forecast discussion, Jun 16, 6:25 AM CDT, 8 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 625 AM CDT SAT JUN 16 2007 UPDATED AVIATION DISCUSSION .SHORT TERM /TODAY/... SFC COLD FRONT ACROSS SRN MN WILL MOVE A LITTLE FARTHER SOUTH EARLY TODAY BEFORE STALLING ACROSS NRN IA. RIBBON OF HIGHER MOISTURE AND INSTABILITY ALONG AND NEAR FRONT...COMBINED WITH PASSAGE OF WEAK SHORTWAVES RIDING ON WESTERLIES ON NORTH SIDE OF BROAD UPR LVL RDG WILL YIELD A DECENT CHANCE OF SHOWERS AND TSRA ACROSS NRN IA TODAY...ESPECIALLY IN THE AFTN. ATMOSPHERE WILL BECOME MODERATELY UNSTABLE AND BE UNCAPPED. HOWEVER...SINCE SHEAR IS WEAK...STORMS MAY HAVE A HARD TIME ORGANIZING. 00Z NAM DOES SUGGEST SLIGHTLY BETTER 0-6KM SHEAR DEVELOPING LATE IN THE DAY ACROSS THE NW...SO STORMS THERE MAY EXHIBIT BETTER ORGANIZATION. AN ISOLATED SVR STORM OR TWO CANNOT BE RULED OUT. CHANCE OF RAIN DIMINISHES SHARPLY SW OF A LINE FROM EMMETSBURG TO CLARION TO WATERLOO WHERE ATMOSPHERE MUCH DRIER AND LACKS FORCING MECHANISM. HOWEVER WHILE STEERING CURRENTS SHOULD MOVE CONVECTION OFF TO THE EAST OR EAST-SOUTHEAST...CORFIDI VECTORS SUGGEST NEW STORMS WILL FORM TO THE SOUTH. SO THERE IS A SLIGHT CHANCE STORMS COULD MAKE IT AS FAR SOUTH AS DES MOINES. ABUNDANT SUNSHINE FOR MUCH OF THE SOUTHERN AREAS WILL YIELD ANOTHER WARM DAY WITH HIGHS AROUND 90. .LONG TERM... THERE IS STILL SOME QUESTION AS TO HOW FAR SOUTH THE CONVECTION WILL PUSH DURING THE EVENING HOURS. HAVE PULLED THE POPS A BITTER FARTHER SOUTH TO AROUND HIGHWAY 30 FOR NOW. THIS BOUNDARY WILL QUICKLY LIFT NORTH OVERNIGHT AND UPPER RIDGING WILL KEEP CONDITIONS HOT AND MUGGY THROUGH SUNDAY. THE MODELS ARE NOW IN DECENT AGREEMENT IN HANDLING THE H5 WAVE POSITION AND TIMING ON MONDAY...ALTHOUGH THE GFS IS STILL FASTER THAN THE 00Z/16 ECMWF WILL THE SFC FRONT. HAVE INCREASED POPS ANOTHER NOTCH. 1.8 INCH PWATS ARE EXPECTED TO POOL ALONG THE BOUNDARY...WITH A DEEP WARM CLOUD DEPTH AND ML CAPES AROUND 1500 J/KG. MBE VELOCITIES FROM BUFKIT SUGGEST THERE WILL BE SOME SLOW MOVING HEAVY RAINERS...BUT THE AREA CAN TAKE PLENTY OF RAIN AND SIGNIFICANT FLOODING IS NOT EXPECTED. THE SPC DAY 3 SLIGHT RISK AREA JUST SKIRTS THE FAR NORTHEAST CWA...COINCIDENT WITH THE MORE FAVORABLE DEEP LAYER SHEAR. WOULDNT BE SURPRISED TO SEE A FEW SEVERE STORMS BUT THE AREAL COVERAGE SHOULD STAY FAIRLY LIMITED. THE FRONT WILL EXIT TO THE EAST MONDAY EVENING FOLLOWED BY WEAK SURFACE RIDGING AND THEN ANOTHER WEAK FROPA EARLY WEDNESDAY. THE PROSPECTS FOR ANY WIDESPREAD RAIN NOW LOOK MUCH LESS AND HAVE TRIMMED BACK POPS FOR TUES/WED. THE LATEST GFS AND ECMWF ARE BRINGING A SHORT WAVE TROUGH THROUGH SW IOWA LATE THURSDAY INTO FRIDAY. WILL KEEP THESE PERIODS DRY AND LET THE DAY SHIFT TAKE ANOTHER LOOK. .AVIATION 16/12Z... MCS ACROSS SRN MN ALONG COLD FRONT IS MAKING SLOW PROGRESS SOUTHEASTWARD. CONVECTION BREAKING OUT AHEAD OF THE MAIN MCS IN NRN IA AS OF 11Z. APPEARS THAT KMCW CARRIES THE HIGHEST CHC OF OCNL SHRA/TSRA THROUGH 16Z OR SO. WILL LIKELY BE AN ADDITIONAL THREAT OF -TSRA AFTER 20Z DURING PEAK HEATING FROM KMCW TO KALO. OTHERWISE...SOME MVFR VSBY WILL BURN OFF BY MID MORNING WITH VFR CONDS PREVAILING UNTIL LATE IN TAF PD WHEN MVFR VSBYS RETURN. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/AVIATION...MOYER LONG TERM...KINNEY
Hazardous weather outlook, Jun 16, 1:32 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 132 PM CDT SAT JUN 16 2007 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-171100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 132 PM CDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TODAY FROM INTERSTATE 80 NORTH. SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT NORTH OF U.S. HIGHWAY 30. THERE IS LITTLE CHANCE OF SEVERE THUNDERSTORMS...THOUGH AN ISOLATED SEVERE STORM IS POSSIBLE NORTH OF U.S. HIGHWAY 18 THIS EVENING...WITH NICKEL SIZE HAIL AND 60 MPH WINDS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE MONDAY AND MONDAY NIGHT...AND AGAIN TUESDAY INTO TUESDAY NIGHT. STORMS WILL BE MOST WIDESPREAD ACROSS THE OUTLOOK AREA MONDAY AND MONDAY NIGHT. A FEW SEVERE STORMS ARE POSSIBLE...ESPECIALLY IN THE NORTHEAST NEAR WATERLOO AND MASON CITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON AN ISOLATED BASIS THIS EVENING OVER FAR NORTHERN IOWA.
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 12:42 PM CDT | Air Stagnation Advisory | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 21 hr |
| Jun 16, 4:42 PM CDT | Severe Thunderstorm Warning | DMX | Pocahontas | 33 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.